July  2017, 37(7): 3867-3903. doi: 10.3934/dcds.2017163

Uniformly expanding Markov maps of the real line: Exactness and infinite mixing

1. 

Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5,40126 Bologna, Italy

2. 

Istituto Nazionale di Fisica Nucleare, Sezione di Bologna, Via Irnerio 46,40126 Bologna, Italy

Received  January 2015 Revised  February 2017 Published  April 2017

Fund Project: The author was partially supported by PRIN Grant 2012AZS52J 001 (MIUR, Italy)

We give a fairly complete characterization of the exact components of a large class of uniformly expanding Markov maps of $ {\mathbb{R}}$. Using this result, for a class of $ $ $\mathbb{Z}$-invariant maps and finite modifications thereof, we prove certain properties of infinite mixing recently introduced by the author.

Citation: Marco Lenci. Uniformly expanding Markov maps of the real line: Exactness and infinite mixing. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3867-3903. doi: 10.3934/dcds.2017163
References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory Mathematical Surveys and Monographs, 50. American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.

[2]

J. Aaronson and M. Denker, Group extensions of Gibbs-Markov maps, Probab. Theory Related Fields, 123 (2002), 28-40. doi: 10.1007/s004400100173.

[3]

R. Adler and B. Weiss, The ergodic infinite measure preserving transformation of Boole, Israel J. Math., 16 (1973), 263-278. doi: 10.1007/BF02756706.

[4]

R. Artuso and G. Cristadoro, Weak chaos and anomalous transport: A deterministic approach, Commun. Nonlinear Sci. Numer. Simul., 8 (2003), 137-148. doi: 10.1016/S1007-5704(03)00025-X.

[5]

R. Artuso and G. Cristadoro, Anomalous transport: A deterministic approach, Phys. Rev. Lett. , 90 (2003), 244101.

[6]

G. Atkinson, Recurrence for co-cycles and random walks, J. London. Math. Soc.(2), 13 (1976), 486-488. doi: 10.1112/jlms/s2-13.3.486.

[7]

A. BianchiG. CristadoroM. Lenci and M. Ligabò, Random walks in a one-dimensional Lévy random environment, J. Stat. Phys., 163 (2016), 22-40. doi: 10.1007/s10955-016-1469-0.

[8]

A. Boyarsky and P. Góra, Laws of Chaos. Invariant Measures and Dynamical Systems in One Dimension Probability and its Applications. Birkhäuser, Boston, MA, 1997. doi: 10.1007/978-1-4612-2024-4.

[9]

P. Bugiel, Approximation for the measures of ergodic transformations of the real line, Z. Wahrsch. Verw. Gebiete, 59 (1982), 27-38. doi: 10.1007/BF00575523.

[10]

P. Bugiel, On the exactness of a class of endomorphisms of the real line, Univ. Iagel. Acta Math., 25 (1985), 53-65.

[11]

D. DolgopyatD. Szász and T. Varjú, Limit theorems for locally perturbed planar Lorentz processes, Duke Math. J., 148 (2009), 459-499. doi: 10.1215/00127094-2009-031.

[12]

R. G. Gallager, Stochastic Processes. Theory for Applications Cambridge University Press, Cambridge, 2013.

[13]

A.B. Hajian and S. Kakutani, Weakly wandering sets and invariant measures, Trans. Amer. Math. Soc., 110 (1964), 136-151. doi: 10.1090/S0002-9947-1964-0154961-1.

[14]

A. Iksanov and A. Yu. Pilipenko, A functional limit theorem for locally perturbed random walks, preprint, arXiv: 1504.06930.

[15]

G. KellerP. Howard and R. Klages, Continuity properties of transport coefficients in simple maps, Nonlinearity, 21 (2008), 1719-1743. doi: 10.1088/0951-7715/21/8/003.

[16]

R. Klages, Suppression and enhancement of diffusion in disordered dynamical systems Phys. Rev. E, 65 (2002), 055203(R). doi: 10.1103/PhysRevE.65.055203.

[17]

M. Lenci, Aperiodic Lorentz gas: recurrence and ergodicity, Ergodic Theory Dynam. Systems, 23 (2003), 869-883. doi: 10.1017/S0143385702001529.

[18]

M. Lenci, Typicality of recurrence for Lorentz gases, Ergodic Theory Dynam. Systems, 26 (2006), 799-820. doi: 10.1017/S0143385706000022.

[19]

M. Lenci, Central Limit Theorem and recurrence for random walks in bistochastic random environments J. Math. Phys. , 49 (2008), 125213, 9pp. doi: 10.1063/1.3005226.

[20]

M. Lenci, On infinite-volume mixing, Comm. Math. Phys., 298 (2010), 485-514. doi: 10.1007/s00220-010-1043-6.

[21]

M. Lenci, Infinite-volume mixing for dynamical systems preserving an infinite measure, Procedia IUTAM, 5 (2012), 204-219. doi: 10.1016/j.piutam.2012.06.028.

[22]

M. Lenci, Random walks in random environments without ellipticity, Stochastic Process. Appl., 123 (2013), 1750-1764. doi: 10.1016/j.spa.2013.01.007.

[23]

M. Lenci, Exactness, K-property and infinite mixing, Publ. Mat. Urug., 14 (2013), 159-170.

[24]

M. Lenci, A simple proof of the exactness of expanding maps of the interval with an indifferent fixed point, Chaos Solitons Fractals, 82 (2016), 148-154. doi: 10.1016/j.chaos.2015.11.024.

[25]

M. Lin, Mixing for Markov operators, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 19 (1971), 231-242. doi: 10.1007/BF00534111.

[26]

T. Miernowski and A. Nogueira, Exactness of the Euclidean algorithm and of the Rauzy induction on the space of interval exchange transformations, Ergodic Theory Dynam. Systems, 33 (2013), 221-246. doi: 10.1017/S014338571100085X.

[27]

P. Nándori, Recurrence properties of a special type of heavy-tailed random walk, J. Stat. Phys., 142 (2011), 342-355. doi: 10.1007/s10955-010-0116-4.

[28]

D. Paulin and D. Szász, Locally perturbed random walks with unbounded jumps, J. Stat. Phys., 141 (2010), 1116-1130. doi: 10.1007/s10955-010-0078-6.

[29]

H. G. Schuster and W. Just, Deterministic Chaos: An Introduction 4th edition. Wiley-VCH Verlag GmbH & Co. KGaA, Weinheim, 2005. doi: 10.1002/3527604804.

[30]

A. N. Shiryayev, Probability Graduate Texts in Mathematics, 95. Springer-Verlag, New York, 1984. doi: 10.1007/978-1-4899-0018-0.

[31]

P. Walters, An Introduction to Ergodic Theory Graduate Texts in Mathematics, 79. Springer-Verlag, New York-Berlin, 1982.

[32]

A.Yu. Pilipenko and Yu.E. Prikhod'ko, On the limit behavior of a sequence of Markov processes perturbed in a neighborhood of the singular point, Ukrainian Math. J., 67 (2015), 564-583. doi: 10.1007/s11253-015-1101-5.

show all references

References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory Mathematical Surveys and Monographs, 50. American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.

[3]

R. Adler and B. Weiss, The ergodic infinite measure preserving transformation of Boole, Israel J. Math., 16 (1973), 263-278. doi: 10.1007/BF02756706.

[4]

R. Artuso and G. Cristadoro, Weak chaos and anomalous transport: A deterministic approach, Commun. Nonlinear Sci. Numer. Simul., 8 (2003), 137-148. doi: 10.1016/S1007-5704(03)00025-X.

[5]

R. Artuso and G. Cristadoro, Anomalous transport: A deterministic approach, Phys. Rev. Lett. , 90 (2003), 244101.

[6]

G. Atkinson, Recurrence for co-cycles and random walks, J. London. Math. Soc.(2), 13 (1976), 486-488. doi: 10.1112/jlms/s2-13.3.486.

[7]

A. BianchiG. CristadoroM. Lenci and M. Ligabò, Random walks in a one-dimensional Lévy random environment, J. Stat. Phys., 163 (2016), 22-40. doi: 10.1007/s10955-016-1469-0.

[8]

A. Boyarsky and P. Góra, Laws of Chaos. Invariant Measures and Dynamical Systems in One Dimension Probability and its Applications. Birkhäuser, Boston, MA, 1997. doi: 10.1007/978-1-4612-2024-4.

[9]

P. Bugiel, Approximation for the measures of ergodic transformations of the real line, Z. Wahrsch. Verw. Gebiete, 59 (1982), 27-38. doi: 10.1007/BF00575523.

[10]

P. Bugiel, On the exactness of a class of endomorphisms of the real line, Univ. Iagel. Acta Math., 25 (1985), 53-65.

[11]

D. DolgopyatD. Szász and T. Varjú, Limit theorems for locally perturbed planar Lorentz processes, Duke Math. J., 148 (2009), 459-499. doi: 10.1215/00127094-2009-031.

[12]

R. G. Gallager, Stochastic Processes. Theory for Applications Cambridge University Press, Cambridge, 2013.

[13]

A.B. Hajian and S. Kakutani, Weakly wandering sets and invariant measures, Trans. Amer. Math. Soc., 110 (1964), 136-151. doi: 10.1090/S0002-9947-1964-0154961-1.

[14]

A. Iksanov and A. Yu. Pilipenko, A functional limit theorem for locally perturbed random walks, preprint, arXiv: 1504.06930.

[15]

G. KellerP. Howard and R. Klages, Continuity properties of transport coefficients in simple maps, Nonlinearity, 21 (2008), 1719-1743. doi: 10.1088/0951-7715/21/8/003.

[16]

R. Klages, Suppression and enhancement of diffusion in disordered dynamical systems Phys. Rev. E, 65 (2002), 055203(R). doi: 10.1103/PhysRevE.65.055203.

[17]

M. Lenci, Aperiodic Lorentz gas: recurrence and ergodicity, Ergodic Theory Dynam. Systems, 23 (2003), 869-883. doi: 10.1017/S0143385702001529.

[18]

M. Lenci, Typicality of recurrence for Lorentz gases, Ergodic Theory Dynam. Systems, 26 (2006), 799-820. doi: 10.1017/S0143385706000022.

[19]

M. Lenci, Central Limit Theorem and recurrence for random walks in bistochastic random environments J. Math. Phys. , 49 (2008), 125213, 9pp. doi: 10.1063/1.3005226.

[20]

M. Lenci, On infinite-volume mixing, Comm. Math. Phys., 298 (2010), 485-514. doi: 10.1007/s00220-010-1043-6.

[21]

M. Lenci, Infinite-volume mixing for dynamical systems preserving an infinite measure, Procedia IUTAM, 5 (2012), 204-219. doi: 10.1016/j.piutam.2012.06.028.

[22]

M. Lenci, Random walks in random environments without ellipticity, Stochastic Process. Appl., 123 (2013), 1750-1764. doi: 10.1016/j.spa.2013.01.007.

[23]

M. Lenci, Exactness, K-property and infinite mixing, Publ. Mat. Urug., 14 (2013), 159-170.

[24]

M. Lenci, A simple proof of the exactness of expanding maps of the interval with an indifferent fixed point, Chaos Solitons Fractals, 82 (2016), 148-154. doi: 10.1016/j.chaos.2015.11.024.

[25]

M. Lin, Mixing for Markov operators, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 19 (1971), 231-242. doi: 10.1007/BF00534111.

[26]

T. Miernowski and A. Nogueira, Exactness of the Euclidean algorithm and of the Rauzy induction on the space of interval exchange transformations, Ergodic Theory Dynam. Systems, 33 (2013), 221-246. doi: 10.1017/S014338571100085X.

[27]

P. Nándori, Recurrence properties of a special type of heavy-tailed random walk, J. Stat. Phys., 142 (2011), 342-355. doi: 10.1007/s10955-010-0116-4.

[28]

D. Paulin and D. Szász, Locally perturbed random walks with unbounded jumps, J. Stat. Phys., 141 (2010), 1116-1130. doi: 10.1007/s10955-010-0078-6.

[29]

H. G. Schuster and W. Just, Deterministic Chaos: An Introduction 4th edition. Wiley-VCH Verlag GmbH & Co. KGaA, Weinheim, 2005. doi: 10.1002/3527604804.

[30]

A. N. Shiryayev, Probability Graduate Texts in Mathematics, 95. Springer-Verlag, New York, 1984. doi: 10.1007/978-1-4899-0018-0.

[31]

P. Walters, An Introduction to Ergodic Theory Graduate Texts in Mathematics, 79. Springer-Verlag, New York-Berlin, 1982.

[32]

A.Yu. Pilipenko and Yu.E. Prikhod'ko, On the limit behavior of a sequence of Markov processes perturbed in a neighborhood of the singular point, Ukrainian Math. J., 67 (2015), 564-583. doi: 10.1007/s11253-015-1101-5.

Figure 1.  A uniformly expanding Markov map ${\mathbb{R}} \to {\mathbb{R}}$.
Figure 2.  An example of a quasi-lift of an expanding circle map.
Figure 3.  A finite modification of a quasi-lift of a circle map, constructed with the procedure given in Section 3.2, for the case $\mu_o = m$.
Figure 4.  A map $T$ associated a random walk. The marks on the abscissa indicate the Markov intervals $I_{jk}$, while those on the ordinate represent the intervals $[k, k+1]$.
Figure 5.  A rough sketch of the map $T$ of Counterexample 2. The bold segments on the abscissa indicate the set $X$. The bold parts of the graph of $T$ represent $T|_X$, which is invertible.
[1]

Tomás Caraballo, Juan C. Jara, José A. Langa, José Valero. Morse decomposition of global attractors with infinite components. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 2845-2861. doi: 10.3934/dcds.2015.35.2845

[2]

Mrinal Kanti Roychowdhury. Quantization coefficients for ergodic measures on infinite symbolic space. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2829-2846. doi: 10.3934/dcds.2014.34.2829

[3]

Kathryn Lindsey, Rodrigo Treviño. Infinite type flat surface models of ergodic systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5509-5553. doi: 10.3934/dcds.2016043

[4]

Cristina Lizana, Vilton Pinheiro, Paulo Varandas. Contribution to the ergodic theory of robustly transitive maps. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 353-365. doi: 10.3934/dcds.2015.35.353

[5]

David Ralston, Serge Troubetzkoy. Ergodic infinite group extensions of geodesic flows on translation surfaces. Journal of Modern Dynamics, 2012, 6 (4) : 477-497. doi: 10.3934/jmd.2012.6.477

[6]

Ryszard Rudnicki. An ergodic theory approach to chaos. Discrete & Continuous Dynamical Systems - A, 2015, 35 (2) : 757-770. doi: 10.3934/dcds.2015.35.757

[7]

Thierry de la Rue. An introduction to joinings in ergodic theory. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 121-142. doi: 10.3934/dcds.2006.15.121

[8]

Jose F. Alves; Stefano Luzzatto and Vilton Pinheiro. Markov structures for non-uniformly expanding maps on compact manifolds in arbitrary dimension. Electronic Research Announcements, 2003, 9: 26-31.

[9]

Almut Burchard, Gregory R. Chambers, Anne Dranovski. Ergodic properties of folding maps on spheres. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1183-1200. doi: 10.3934/dcds.2017049

[10]

Diogo Gomes, Levon Nurbekyan. An infinite-dimensional weak KAM theory via random variables. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6167-6185. doi: 10.3934/dcds.2016069

[11]

Maxim Sølund Kirsebom. Extreme value theory for random walks on homogeneous spaces. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4689-4717. doi: 10.3934/dcds.2014.34.4689

[12]

Ralf Spatzier, Lei Yang. Exponential mixing and smooth classification of commuting expanding maps. Journal of Modern Dynamics, 2017, 11: 263-312. doi: 10.3934/jmd.2017012

[13]

Xiongping Dai, Yu Huang, Mingqing Xiao. Realization of joint spectral radius via Ergodic theory. Electronic Research Announcements, 2011, 18: 22-30. doi: 10.3934/era.2011.18.22

[14]

Jean-Pierre Conze, Y. Guivarc'h. Ergodicity of group actions and spectral gap, applications to random walks and Markov shifts. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4239-4269. doi: 10.3934/dcds.2013.33.4239

[15]

Marc Kesseböhmer, Sabrina Kombrink. A complex Ruelle-Perron-Frobenius theorem for infinite Markov shifts with applications to renewal theory. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 335-352. doi: 10.3934/dcdss.2017016

[16]

Fernando J. Sánchez-Salas. Dimension of Markov towers for non uniformly expanding one-dimensional systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1447-1464. doi: 10.3934/dcds.2003.9.1447

[17]

Guizhen Cui, Wenjuan Peng, Lei Tan. On the topology of wandering Julia components. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 929-952. doi: 10.3934/dcds.2011.29.929

[18]

Nigel P. Byott, Mark Holland, Yiwei Zhang. On the mixing properties of piecewise expanding maps under composition with permutations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3365-3390. doi: 10.3934/dcds.2013.33.3365

[19]

Rua Murray. Ulam's method for some non-uniformly expanding maps. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 1007-1018. doi: 10.3934/dcds.2010.26.1007

[20]

Oliver Jenkinson. Ergodic Optimization. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 197-224. doi: 10.3934/dcds.2006.15.197

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]